Does anxiety/panic/stress make your symptoms immediately worse?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jendays247
Veteran Member


Date Joined Jul 2006
Total Posts : 652
   Posted 6/2/2009 9:11 PM (GMT -7)   
That's pretty much all I want to know.
 
I've had EXCESSIVE anxiety for the past three days, and right when it hits my symptoms are so much worse...my balance is worse my muscle fatigue increases along with the weakness, and I cannot think for the life of me. Today I had to take 15 mg of valium (5mg 3 different times) because I was sweating so badly out of NOWHERE and for no reason. The anxiety is killing me.
 
Tonight it was so bad, I honestly pictured myself getting a rope and going to find a tree. I told my sister I want to die and that I couldn't take it anymore.
 
I have no idea if this is purely lyme/whatever or if this is because I'm becoming dependent on the valium and need to increase my dosage.
 
I'm TERRIFIED right now.
http://www.myspace.com/399827188


RottenDog
Veteran Member


Date Joined Apr 2009
Total Posts : 1013
   Posted 6/2/2009 11:49 PM (GMT -7)   
pleaze remeber you have friends here with us. its not a easy disease but we have to pray daily that treatment is out there for us to find, never give up the hunt for it. life is worth fighting for. I to am scared of what this disease can and does cause. i live in fear of knowing i can and may lose my mind, its about all i have left to lose at this point. just picture it as 1 mad dog on the lose then..hehe
hunt for and find anything that brings you joy into your life. no matters if its just watching birds out your window. just anything to help bring yo9ur mind some peace and comfurte this can and will help to heel you in sprite too, i belive in this hole hardtly.

your in my prays.
¤
¤°´¯BIG.¤*¨*¤(¯`´¯)¤*¨*¤.Hugs¯`°¤.
   RD
                                                                                                                 
 
still looking for answers
 


scorpio1960
Veteran Member


Date Joined Jan 2009
Total Posts : 914
   Posted 6/3/2009 6:35 AM (GMT -7)   
Jendays247, I think most of it probably is from Lyme. Before becoming sick I was always very strong and optimistic and lately I've been feeling exactly the same way you do. The first thing I think of when I open my eyes is that I no longer want to be here and then continue to cry throughout the day. I alternate between feeling hopeful and hopeless. This is just so not me. Between the lyme infecting our brains and losing our ability to function and live life it's no wonder we feel this way.

There are many who have gotten better and there is a good chance we will too. Giving up is just not an option when there is still hope left and trust me there is hope.

You need to go to your doctor's appointment next week and think of it as a new start to getting well. It might not happen as quickly as we would like, but it will happen.

Hang in there and good luck.

+Lyme
Veteran Member


Date Joined Apr 2009
Total Posts : 1304
   Posted 6/3/2009 7:33 AM (GMT -7)   
Jendays,

Please hang in there. I am certain you are needed by many. That is the way I often feel -- I don't exactly want to die, I just don't want to be here or be me anymore. But I know how it would hurt my family and I know there is no one else who would care for my dogs like I do, and I know they are depressed when I have left them w/ a family member. They need me.

I was already prone to depression. It could possibly have stemmed from an old TBI, but I did have a very difficult marraige and divorce, etc. Still, I have never experienced depression like this, and the kind of depression that hit me 1-2 months after my last tick bite. At the time, I had no idea to connect it to a tick bite or a possible TBI. It was horrible. The mental and emotional pain was unbearable. I shared some w/ my daughter, begging for help, but there was no one else I could lean on -- it was SO bad, I couldn't let anyone else know how bad it was. I was even afraid to share w/ my psy. for fear he would hospitalize me.

The anxiety also was unbearable and I was having to take extra xanax for the physical pain the anxiety caused my body. My entire body, esp back and neck were so tight I could not relieve the pain. I was a disaster. I could hardly function, I felt like I couldn't do anything -- and all I wanted was to escape -- like you. I had to quit my job and I thought I was disabled. I thought it was xanax addiction, but my psy kept telling me I was fine to take extra.

Jendays, I don't know how to explain that nightmare, but maybe you understand because maybe you are experiencing the same. All along, I kept saying and believing that this was different from anything I'd ever experienced, because it felt so physical. That made it worse, because I didn't feel I could pull myself up, I couldn't struggle w/ improving my attitude. It felt like a big ugly rock thrown at me and I couldn't get up.

I tried a therapist for the anxiety because I couldn't take it anymore. Her first 'lesson' was learning to go to my 'happy place' when I had this unbearable anxiety. Well, any idiot could figure that out and there were no 'happy places' to go to, so I quit going to her.

The depression still occurs and it's very low and dark and I want to escape really bad. Same w/ the anxiety. But at least at those times, I know it will pass afterwhile, it usually does. Now I can tell how physical the anxiety is, because it comes on, yet is not connected to anything going on around me. (unless I'm trying to drive on the highway!).

I don't know how to help you with this, I just want to let you know you are not alone. I feel that the depression and anxiety are the worse symptoms in that they are physical barriers between you and your will to get up and battle the pain and other issues. They weaken your natural defenses to struggle to get well. How can you improve your attitude and immune system when you have a disease that is taking you down, mentally, emotionally, and physically?

Check w/ your Dr on the valium. Too much can cause depression, but you also need to be able to take something that helps you survive the anxiety. Also, are you sure you didn't mean .5 mg, not 5 mg? Have you tried taking a half pill at times?

At least w/ xanax, I know these are not doses too heavy. I often take just 1/2 pill to take an uncomfortable edge off. Yes, one always needs to take care to prevent addicition, but the drug does serve a purpose. It can get you thru otherwise impossible hours. Mainly, you don't want to take so much that your anxiety gets worse simply because you are addicted and your body wants more. Please talk to your Dr about it.

. Think of those you would be leaving behind if you left. I don't believe you would wish to cause anyone such anguish. Take care, Hang in there, you are not alone in this.  This is NOT YOU. This is all part of your disease and it WILL get better.
 
PS: Any chance you are hypoglycemic?  When your blood sugar is too low, it can cause feelings of anxiety -- palpitations, heart poundings, shakes, hot flashes, sweats, 'on the edge' feelings and feelings you would like to take someone's head off.

 

 


Lyme in NC in 1971? Suspect TBI: Fully engorged tick followed by high fever and tonsillitis. Follwed by , lumps on neck,  chronic tonsillits w/ constant low grade to recurring high (104) fevers, severe unexplained neck stiffness and acute neck pain.   Followed by tonsillectomy, urinary tract infections, miscarriage, appendicitis while pregant, chronic severe back pain. Followed by depression, mild anxiety, mitral valve prolapse, and hypglycemia.  What was this??
 
Bit again couple of times, lyme suspect bite Mother's Day 2007. Bite, symptoms, lyme specific antibodies on the most lyme specific band of all = 39 IgG.  Still awaiting appt w/ LLMD.

Post Edited (+Lyme) : 6/3/2009 8:56:11 AM (GMT-6)


Turquoise Sky
Regular Member


Date Joined Apr 2009
Total Posts : 250
   Posted 6/3/2009 8:23 AM (GMT -7)   
I responded to your other post first, but will repeat here that for the anxiety, deep breathing and guided meditations have helped me. Find what works for you. Tell your doctor too. Maybe you need a different med if you are worried about taking more?

Your family may love you, but if they don't get what you are going through, it makes you feel alone. Also you may feel that you agree with them in some sense, which makes you feel guilty, which doesn't help you to feel any better. Fear and guilt add to the pain. Just acknowledging your fears can help you to release them. It has helped me to write things down to get it all out in front of me so I can see what is really bothering me and deal with it.

Please know that there are people here that are praying for you.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 10, 2017 5:36 PM (GMT -7)
There are a total of 2,903,790 posts in 318,684 threads.
View Active Threads


Who's Online
This forum has 158094 registered members. Please welcome our newest member, 14 nurse.
345 Guest(s), 6 Registered Member(s) are currently online.  Details
john4803, magoo2, emotions, Twingirls, TomC1962, straydog